Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS La Crosse, WI

May 7, 2015Buffalo County, Trempealeau County, Wisconsin; Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 7, 2015, 5:24 PM CDT for Buffalo County, Trempealeau County, Wisconsin; Winona County, Minnesota. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2015, 5:24 PM CDT (22:24 UTC)
Expired
May 7, 2015, 5:59 PM CDT
In force
35 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Winona County, MN, Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 40 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:42 PM CDTHAIL 0.251 Se Winona, MNLAW ENFORCEMENT REPORTED PEA SIZE HAIL IN THE CITY OF WINONA
May 7, 5:42 PM CDTHAIL 0.25Marshland, WIWIND GUSTED TO 40 MPH AS WELL.
May 7, 5:42 PM CDTHAIL 0.25Winona, MNPUBLIC REPORTED PEA SIZE HAIL IN THE CITY OF WINONA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WUUS53 KARX 072224
SVRARX
MNC169-WIC011-121-072315-
/O.NEW.KARX.SV.W.0009.150507T2224Z-150507T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
524 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WINONA COUNTY IN SOUTHEASTERN MINNESOTA...
  SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 615 PM CDT

* AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...
  MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WINONA AND GOODVIEW AROUND 535 PM CDT.
  FOUNTAIN CITY AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
WILSON...WITOKA...HIGHWAY 95 AND COUNTY G AND MARSHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4389 9156 4393 9175 4424 9171 4423 9141
TIME...MOT...LOC 2224Z 199DEG 22KT 4399 9164 

HAIL...1.00IN
WIND...<50MPH
 
$$

WETENKAMP
4 follow-up statements
877 
WWUS53 KARX 072241
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
541 PM CDT THU MAY 7 2015

MNC169-WIC011-121-072315-
/O.CON.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
WINONA MN-TREMPEALEAU WI-BUFFALO WI-
541 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL WINONA...SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN
BUFFALO COUNTIES...

AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...
MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER EASTERN  
WINONA...SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN BUFFALO 
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...DODGE...TAMARACK... 
BLUFF SIDING...HIGHWAY 95 AND COUNTY G AND MARSHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4396 9153 4398 9165 4423 9168 4423 9141
TIME...MOT...LOC 2240Z 199DEG 22KT 4406 9157 

HAIL...1.00IN
WIND...<50MPH
 
$$

WETENKAMP
156 
WWUS53 KARX 072246
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
546 PM CDT THU MAY 7 2015

MNC169-072255-
/O.CAN.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
WINONA MN-
546 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINONA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO 
TREMPEALEAU AND BUFFALO COUNTIES.  

LAT...LON 4423 9160 4423 9141 4402 9150 4402 9155
      4403 9159 4405 9161 4406 9163
TIME...MOT...LOC 2245Z 204DEG 20KT 4408 9154 

$$

WIC011-121-072315-
/O.CON.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
TREMPEALEAU WI-BUFFALO WI-
546 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES...

AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DODGE...MARSHLAND...TAMARACK...BLUFF SIDING...THE MISSISSIPPI RIVER
NEAR WINONA AND THE MISSISSIPPI RIVER NEAR TREMPEALEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4423 9160 4423 9141 4402 9150 4402 9155
      4403 9159 4405 9161 4406 9163
TIME...MOT...LOC 2245Z 204DEG 20KT 4408 9154 

HAIL...1.00IN
WIND...<50MPH
 
$$

WETENKAMP
752 
WWUS53 KARX 072252
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT THU MAY 7 2015

WIC011-072301-
/O.CAN.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
BUFFALO WI-
552 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO 
TREMPEALEAU COUNTY. 

LAT...LON 4423 9151 4423 9141 4404 9149 4404 9150
      4405 9152 4407 9152 4410 9154
TIME...MOT...LOC 2251Z 199DEG 22KT 4412 9147 

$$

WIC121-072315-
/O.CON.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
TREMPEALEAU WI-
552 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN TREMPEALEAU COUNTY...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESVILLE...
OR 9 MILES SOUTH OF ARCADIA...MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TAMARACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4423 9151 4423 9141 4404 9149 4404 9150
      4405 9152 4407 9152 4410 9154
TIME...MOT...LOC 2251Z 199DEG 22KT 4412 9147 

HAIL...1.00IN
WIND...<50MPH
 
$$

WETENKAMP
400 
WWUS53 KARX 072259
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT THU MAY 7 2015

WIC121-072309-
/O.CAN.KARX.SV.W.0009.000000T0000Z-150507T2315Z/
TREMPEALEAU WI-
559 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TREMPEALEAU
COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4423 9151 4423 9141 4404 9149 4404 9150
      4405 9152 4407 9152 4410 9154
TIME...MOT...LOC 2257Z 199DEG 22KT 4417 9144 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:09 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 7, 3:09 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT THU MAY 7 2015

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 309 PM CDT THU MAY 7 2015

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MAINLY THIS
EVENING...SMALLER SHRA/TSRA CHANCES MAINLY SOUTHEAST END OF THE FCST
AREA FRI/FRI NIGHT...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE IN WESTERN ONT/NORTHWEST MN
WITH A TROUGH/FRONT SOUTHWEST TO THE TX PANHANDLE. WV IMAGERY SHOWED
THE MAIN SHORTWAVE LIFTING NORTHEAST ACROSS NORTHWEST MN AND OTHER
WEAKER SHORTWAVES IN THE FLOW FROM EASTERN NEB TO TX. MAIN 3 HR
PRESSURE FALLS HAVE SHIFTED TO ONT/WI/MI/NORTHEAST MN. SHRA/TSRA
ACROSS THE MID/UPPER MS VALLEY MAINLY OVER NORTHERN MO AND NORTHEAST
MN EARLY THIS AFTERNOON. TIGHTER PRESSURE GRADIENT EAST OF THE SFC
FRONT PRODUCING SOUTH WINDS 10-20 MPH GUSTING 30 MPH ACROSS MUCH OF
MN/IA/WI...HELPING PULL A SUMMER-LIKE AIRMASS NORTH INTO THE REGION.

07.12Z MODELS INITIALIZED WELL. MODELS OFFER A TIGHTENING CONSENSUS
AS THE MAIN SHORTWAVE ENERGY/TROUGH OVER NORTHWEST MN LIFTS INTO ONT
TONIGHT. TREND/CONSENSUS IS TOWARD WEAK SHORTWAVE RIDGING TO NOW
BUILD ACROSS THE AREA ON FRI WITH THE NEXT WEAK SHORTWAVE IN THE
SOUTHWEST FLOW ALOFT TO MOVE INTO SOUTHWEST IA/NORTHWEST MO FRI
NIGHT. TREND FAVORS MORE PROGRESSIVE OF THE EARLIER MODELS WITH THE
NEXT MID LEVEL LOW THRU THE SOUTHERN ROCKIES AT 12Z SAT. SHORT TERM
FCST CONFIDENCE IS GENERALLY GOOD THIS CYCLE.

IN THE SHORT TERM...FORCING/LIFT SIGNAL AHEAD OF/ALONG THE SFC-850MB
FRONT/TROUGH AXIS STRONGEST THIS AFTERNOON...THEN WEAKENS RATHER
QUICKLY THIS EVENING AS THE BULK OF THE ENERGY SHEARS WELL NORTHWEST
OF THE FCST AREA. CANNOT RULE OUT A STRONGER TSRA OR 2 LATE THIS
AFTERNOON INTO EARLY THIS EVENING...BUT 0-6KM SHEAR APPEARS ON THE
WEAK SIDE FOR ORGANIZED TSRA. SEE SWODY1 FOR MORE DETAILS. MODEST
CAPE OF 500-1500 J/KG OVER THE FCST AREA AT 00Z. CAPE WANES DURING
THE EVENING...THEN IS PUSHED SOUTHEAST OF THE FCST WITH THE MAIN
MOISTURE AXIS LATER TONIGHT. SFC-850MB FN CONVERGENCE ALONG THE
FRONT WEAKENS RATHER QUICKLY AS WELL THIS EVENING WITH RELAXING
GRADIENTS AHEAD OF/ALONG AND BEHIND THE LOWER LEVEL TROUGH/FRONT.
GREATER CHANCES OF SHRA/TSRA APPEAR TO BE BEFORE 00Z THIS
EVENING...WITH DECREASING CHANCES THIS EVENING THEN TRENDING DRY
OVERNIGHT AS THE SFC FRONT PUSHES EAST OF THE AREA AND 500MB HGTS
START TO RISE. CONCERN FRI/FRI NIGHT REMAINS WHERE TONIGHTS FRONT
ENDS UP. WITH MDT SOUTHWEST FLOW ALOFT...FRONT LOOKS TO REMAIN IN
SOUTHEAST WI TO SOUTHERN IA THRU FRI/FRI NIGHT WITH PW VALUES OF
AN INCH OR MORE REMAINING OVER OR JUST SOUTH OF THE FCST AREA.
TREND TOWARD WEAK SHORTWAVE RIDGING ALOFT OVER THE REGION FRI
WOULD SAY LITTLE IN THE WAY OF SHORTWAVE ENERGY TO PASS NEAR OR
OVER THE FCST AREA FRI. GIVEN PROXIMITY OF THE FRONT...SOME CAPE
AND NEIGHBORING GRIDS WILL LEAVE A SMALL -SHRA/TSRA CHANCE ACROSS
THE SOUTHEAST END OF THE FCST AREA MAINLY FRI AFTERNOON. HGTS FALL
A BIT AHEAD OF THE SHORTWAVE PROGGED INTO SOUTHWEST IA/NORTHWEST
MO BY 12Z SAT...WITH PERHAPS A WAVE RIPPLING NORTHEAST ALONG THE
STALLED FRONTAL BOUNDARY. FOR NOW LEFT A SMALL MAINLY EVENING
SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA FRI
NIGHT...WHICH BLENDS WITH NEIGHBORING GRIDS.

APPEARS TO BE PLENTY OF LOWER LEVEL MOISTURE TRAPPED IN/UNDER AN
INVERSION NEAR 900MB TO SPREAD ACROSS THE AREA FRI...THEN MID LEVEL
MOISTURE TO INCREASE FRI NIGHT...FOR MOSTLY CLOUDY TO CLOUDY SKIES
MUCH OF THE TONIGHT-FRI NIGHT PERIOD. USED A BLEND OF THE GUIDANCE
LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 309 PM CDT THU MAY 7 2015

MAIN FCST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES LATER
SAT NIGHT THRU SUN NIGHT...TEMPERATURES.

GFS/ECMWF/CAN-GEM RUNS OF 07.12Z IN REASONABLE AGREEMENT SAT THRU
SUN AS THE SOUTHERN ROCKIES LOW LIFTS TO NEAR THE CO/NEB/KS BORDER
BY 12Z SUN THEN INTO CENTRAL NEB/SOUTHERN SD BY 00Z MON. NAM APPEARS
AS A FAST OUTLIER LIFTING THE LOW NORTHEAST SUN INTO SUN NIGHT.
GFS/ECMWF/CAN-GEM OFFER AN IMPROVING CONSENSUS OF THEIR EARLIER RUNS
SAT NIGHT/SUN. DETAIL DIFFERENCES BEGIN TO INCREASE SUN NIGHT AS THE
LOW FILLS AND CONTINUES LIFTING SLOWLY NORTHEAST...BUT LARGER SCALE
TRENDS OF TIMING OF THE MAIN TROUGH LIFTING NORTHEAST REMAIN
CONSISTENT WITH THE PREVIOUS RUNS. FAVORING A NON-NAM MODEL
CONSENSUS...FCST CONFIDENCE IN THE SAT THRU SUN NIGHT PERIOD REMAINS
AVERAGE TO GOOD THIS CYCLE.

THIS PERIOD STARTS OUT RATHER QUIET ON SAT WITH THE OLD FRONTAL
BOUNDARY LOOKING TO BE PUSHED A BIT FURTHER SOUTH OF THE FCST AREA
AND 500MB HGTS RISING A BIT/SHORTWAVE RIDGING AHEAD OF THE ROCKIES
LOW/TROUGH BUILDING OVER THE UPPER MIDWEST. POTENTIAL REMAINS FOR A
WEAK SHORTWAVE RIPPLING THRU THE SOUTHWEST FLOW TO INTERACT WITH THE
OLD FRONTAL BOUNDARY ON SAT...AND LEFT A SMALL -SHRA CHANCE ACROSS
THE FAR SOUTH END OF THE FCST AREA...MAINLY TO BLEND WITH
NEIGHBORING FCST GRIDS. SFC LOW IN THE CENTRAL PLAINS AND THE OLD
FRONT BEGIN TO LIFT NORTH SAT NIGHT AS THE MID LEVEL LOW/SHORTWAVE
ENERGY EJECTS INTO NEB/KS. MOISTURE/LIFT INCREASE INTO AND OVER THE
SFC-850MB FRONTAL BOUNDARY...AND INTO THE FCST AREA SAT NIGHT. PW
VALUES IN THE 1.25 TO 1.5 INCH RANGE IN THE INFLOW AIRMASS...ALONG
WITH MU CAPES OF 500-1000 J/KG THRU SAT NIGHT INTO SUN MORNING...
MORE DURING THE AFTERNOON/EVENING. WARM ADVECTION/ISENTROPIC LIFT
/WING/ TO TRANSLATE NORTHEAST ACROSS THE FCST AREA MAINLY LATE
SAT NIGHT/SUN MORNING...WITH PERHAPS A LULL IN THE SHRA/TSRA SUN
AFTERNOON/EARLY SUN EVENING BEFORE DEEPER CONVERGENCE WITH
APPROACH OF THE SFC-700MB LOW AND DYNAMICS/DIVERGENCE ALOFT WITH
THE SHORTWAVE TROUGH SPREAD INTO/ACROSS THE FCST AREA SUN NIGHT.
RAISED SHRA/TSRA CHANCES TOWARD 60-80 PERCENT ACROSS THE SOUTHWEST
SIDE OF THE FCST AREA LATER SAT NIGHT...INTO THE 60-80 PERCENT
RANGE SUN AND TO 80 PERCENT SUN NIGHT. POTENTIAL FOR WIDESPREAD
RAIN AMOUNTS OF 1 TO 1.5 INCHES ACROSS MUCH OF THE FCST AREA FROM
LATER SAT NIGHT INTO MON MORNING AS THIS SYSTEM AND AT LEAST 2
STRONGER ROUNDS OF FORCING/LIFT MOVE ACROSS THE REGION. USED A
BLEND OF THE GUIDANCE HIGHS/LOWS FOR SAT THRU SUN NIGHT.

FOR MONDAY THRU THURSDAY...DAYS 4 TO 7...

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE
PERIOD AND TEMPERATURES.

07.00Z/07.12Z MEDIUM RANGE MODEL RUNS IN REASONABLY GOOD AGREEMENT
FOR THE VIGOROUS MID LEVEL TROUGH TO BE LIFTING NORTHEAST INTO THE
UPPER MIDWEST MON. TREND IS A BIT SLOWER WITH THIS FEATURE ON MON
OTHERWISE FAVORS A COMPROMISE OF THE EARLIER MODEL RUNS. BY WED
DISAGREE ON THE PROGRESSIVENESS OF THE TROUGH...WITH GFS/ECMWF
TRADING WHO IS FASTER FROM RUN TO RUN. GIVEN THIS...RUN-TO-RUN
CONSISTENCY QUITE POOR FOR WED/THU. FCST CONFIDENCE AVERAGE FOR
MON/TUE THEN BELOW AVERAGE FOR WED/THU.

STRONG...CONSISTENT SIGNAL FOR A MDT/STRONG SFC-700MB LOW TO LIFT
NORTHEAST ACROSS THE UPPER MIDWEST MON. THIS UNDER DIVERGENCE ALOFT
AHEAD OF THE MID LEVEL SHORTWAVE/TROUGH. STRONGEST OF THE LIFT/
DEEPEST OF THE MOISTURE TO ROTATE NORTHEAST ACROSS THE FCST AREA MON
MORNING...WITH A 700-500MB DRY PUNCH TO SPREAD OVER THE FCST AREA
DURING THE AFTERNOON. HIGHEST SHRA/TSRA CHANCES MON APPEAR TO BE IN
THE MORNING WITH A DIMINISHING TREND FROM SOUTHWEST TO NORTHEAST MON
AFTERNOON. CAPE IS SWEPT OUT BY MON NIGHT AS THE SFC LOW MOVES EAST
OF THE AREA. STRONG SIGNAL FOR WRAP-AROUND/DEFORMATION BAND
MOISTURE/LIFT TO ROTATE SOUTHEAST INTO THE FCST AREA MON NIGHT/
TUE...BEHIND THE SLOWLY DEPARTING 925-700MB LOW. DEEPEST OF THIS
MOISTURE/STRONGER OF THE LIFT PROGGED OVER THE NORTHEAST 1/3 TO 1/2
OF THE FCST AREA...WITH HIGHER SHRA CHANCES THOSE AREAS MON
NIGHT/TUE. SFC HIGH PRESSURE/WEAK 925-700MB RIDGING BUILDS IN FOR
TUE NIGHT/WED...WITH LOSS OF LIFT/DRYING IN THE COLUMN. TUE
NIGHT/WED SET TO BE A SEASONABLY COOL AND DRY PERIOD WITH 850MB
TEMPS 1-2 STD DEVIATIONS BELOW NORMAL. WITH POTENTIAL FOR HIGH
PRESSURE OVERHEAD/LIGHT WINDS TUE NIGHT/WED MORNING AND THE COLD LOW
LEVEL AIRMASS...FROST A THREAT IN THE NORMALLY COLDER LOW-LAYING
LOCATIONS WED MORNING. EVEN WITH THE GFS/ECMWF DIFFERENCES FOR
WED/THU...SOME MOISTURE/LIFT IS LOOKING TO SPREAD BACK INTO THE AREA
AS EARLY AS WED AFTERNOON AND ESPECIALLY WED NIGHT/THU. THIS AHEAD
OF DEVELOPING TROUGHING IN THE PLAINS IN RESPONSE TO RENEWED
TROUGHING OVER THE ROCKIES. SMALL -SHRA CHANCES WED THRU THU PER THE
MODEL/ENSEMBLE CONSENSUS OKAY UNTIL THE DETAILS CAN SORT THEMSELVES
OUT. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR MON-THU APPEARS WELL
TRENDED AT THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1233 PM CDT THU MAY 7 2015

SIGNIFICANT UNCERTAINTY SURROUNDS THE UPCOMING TAF PERIOD WITH
RESPECT TO SHOWERS AND THUNDERSTORMS AND CEILINGS. AT THIS TIME
CONFIDENCE IN THE TAF SITE BEING IMPACTED BY THUNDERSTORMS TOO LOW
TO INCLUDE BUT WILL BE MONITORED. THE HIGHEST CHANCES OF SHOWERS AND
STORMS WILL BE LATE THIS AFTERNOON INTO THE EVENING AS A WEAK FRONT
MOVES THOUGH. CURRENTLY...ALONG AND BEHIND THE FRONT CEILINGS ARE
MVFR TO IFR IN MINNESOTA AND IOWA. AS A RESULT...MVFR CEILINGS
LIKELY TONIGHT FOR THE TAF SITES WITH IFR POSSIBLE. WINDS WILL
REMAIN STRONG THIS AFTERNOON BEFORE BECOMING WEST TO NORTHWEST
BEHIND THE FRONT BY FRIDAY MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....CC
Hazardous weather outlook, May 7, 4:00 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CDT THU MAY 7 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080900-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
400 AM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS
THIS AFTERNOON AND EVENING COULD BECOME STRONG WITH GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY BUT SEVERE
WEATHER IS NOT EXPECTED. OCCASIONAL THUNDERSTORMS ARE ALSO
ANTICIPATED FOR THE PERIOD FROM SATURDAY NIGHT THROUGH NEXT
MONDAY. SOME OF THESE STORMS COULD BE RATHER STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HAIL OR
GUSTY WINDS LATER TODAY AND OVER THE WEEKEND WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, May 7, 4:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT THU MAY 7 2015

IAZ010-011-029-030-072200-
ALLAMAKEE-WINNESHIEK-FAYETTE-CLAYTON-
425 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE...
NORTHWESTERN CLAYTON...SOUTHWESTERN ALLAMAKEE AND SOUTHEASTERN
WINNESHIEK COUNTIES...

AT 425 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEST UNION...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST UNION...POSTVILLE...FAYETTE...ELGIN...CLERMONT...HARDIN...
LUANA...CASTALIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4280 9172 4288 9193 4314 9177 4310 9142
TIME...MOT...LOC 2125Z 209DEG 32KT 4291 9178

WETENKAMP
Special weather statement, May 7, 4:31 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
431 PM CDT THU MAY 7 2015

WIZ054-061-072200-
CRAWFORD-GRANT-
431 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD AND
NORTHWESTERN GRANT COUNTIES...

AT 430 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
BLOOMINGTON...OR 7 MILES SOUTHEAST OF PRAIRIE DU CHIEN...MOVING NORTH
AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE DU CHIEN...BLOOMINGTON...BRIDGEPORT...WAUZEKA...EASTMAN...
MOUNT HOPE...PATCH GROVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4293 9114 4293 9115 4321 9103 4317 9074
      4288 9092
TIME...MOT...LOC 2130Z 198DEG 27KT 4298 9101

WETENKAMP
Special weather statement, May 7, 4:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT THU MAY 7 2015

WIZ054-072215-
CRAWFORD-
449 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...

AT 449 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF
PRAIRIE DU CHIEN...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CRAWFORD
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...FAIRVIEW...BELL
CENTER...KICKAPOO INDIAN CAVERNS AND HIGHWAY 27 AND COUNTY F.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4304 9105 4338 9102 4333 9072 4308 9085
      4307 9087 4307 9088 4306 9091 4306 9097
TIME...MOT...LOC 2149Z 193DEG 26KT 4311 9098

WETENKAMP
Special weather statement, May 7, 5:06 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU MAY 7 2015

IAZ010-011-029-030-MNZ079-088-095-096-WIZ032-033-041-053-054-061-
080015-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-FILLMORE-
HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
LA CROSSE...VIROQUA...PRAIRIE DU CHIEN...PLATTEVILLE
506 PM CDT THU MAY 7 2015

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND DIME SIZE HAIL
THROUGH 7 PM...

SCATTERED STRONG THUNDERSTORMS WITH WIND GUSTS OF 30 TO 40 MPH
AND DIME SIZE HAIL ARE EXPECTED THROUGH 7 PM THIS EVENING.
ISOLATED LARGER HAIL TO THE SIZE OF NICKELS CANNOT BE RULED OUT.
MOVE INDOORS IF A STORM APPROACHES YOU LOCATION.

WETENKAMP
Local storm report, May 7, 5:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             FAYETTE                 42.84N 91.80W
05/07/2015  E0.88 INCH       FAYETTE            IA   CO-OP OBSERVER

            COOPERATIVE OBSERVER ESTIMATES DIME TO NICKEL SIZE HAIL
            IN THE TOWN OF FAYETTE

&&

DTJ
Local storm report, May 7, 5:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             WEST UNION              42.96N 91.81W
05/07/2015  E0.88 INCH       FAYETTE            IA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS NICKEL SIZE HAIL IN WEST UNION

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:07 PM CDTSpecial Weather StatementARXLa Crosse23 min
May 6, 7:39 PM CDTSpecial Weather StatementARXJackson66 min
May 6, 8:30 PM CDTSpecial Weather StatementARXClark30 min
May 7, 4:31 PM CDTSpecial Weather StatementARXCrawford29 min
May 7, 4:49 PM CDTSpecial Weather StatementARXCrawford26 min
May 7, 6:22 PM CDTSpecial Weather StatementARXDodge23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.